Skip to main content
    • Aa
    • Aa

Bivariate Polynomial Interpolation over Nonrectangular Meshes

  • Jiang Qian (a1), Sujuan Zheng (a1), Fan Wang (a2) and Zhuojia Fu (a3)

In this paper, bymeans of a new recursive algorithm of non-tensor-product-typed divided differences, bivariate polynomial interpolation schemes are constructed over nonrectangular meshes firstly, which is converted into the study of scattered data interpolation. And the schemes are different as the number of scattered data is odd and even, respectively. Secondly, the corresponding error estimation is worked out, and an equivalence is obtained between high-order non-tensor-product-typed divided differences and high-order partial derivatives in the case of odd and even interpolating nodes, respectively. Thirdly, several numerical examples illustrate the recursive algorithms valid for the non-tensor-product-typed interpolating polynomials, and disclose that these polynomials change as the order of the interpolating nodes, although the node collection is invariant. Finally, from the aspect of computational complexity, the operation count with the bivariate polynomials presented is smaller than that with radial basis functions.

Corresponding author
*Corresponding author. Email (J. Qian), (S.-J. Zheng), (F. Wang), (Z.-J. Fu)
Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

[2] B. A. Bailey , Multivariate polynomial interpolation and sampling in Paley-Wiener spaces, J. Approx. Theory, vol. 164 (2012), pp. 460487.

[3] J. Chai , N. Lei , Y. Li , and P. Xia , The proper interpolation space for multivariate Birkhoff interpolation, J. Comput. Appl. Math., vol. 235 (2011), pp. 32073214.

[5] N. Dyn , and M. S. Floater , Multivariate polynomial interpolation on lower sets, J. Approx. Theory, vol. 177 (2014), pp. 3442.

[6] M. Gasca , T. Sauer , On the history of multivariate polynomial interpolation, J. Comput. and Appl. Math., vol. 122 (2000), pp. 2335.

[7] M. J. Lai , Convex preserving scattered data interpolation using bivariate C1 cubic splines, J. Comput. Appl. Math., vol. 119 (2000), pp. 249258.

[9] W. R. Madych , An estimate for multivariate interpolation II, J. Approx. Theory, vol. 142 (2006), pp. 116128.

[10] A. Mazroui , D. Sbibih , and A. Tijini , Recursive computation of bivariate Hermite spline interpolants, Appl. Numer. Math., vol. 57 (2007), pp. 962973.

[12] J. Qian , R. H. Wang , C. J. Li , The bases of the Non-uniform cubic spline space , Numer. Math. Theor. Meth. Appl. vol. 5(4) (2012), pp. 635652.

[18] R. H. Wang , J. Qian , On branched continued fractions rational interpolation over pyramid-typed grids, Numer. Algor., vol. 54 (2010), pp. 4772.

[19] R. H. Wang , J. Qian , Bivariate polynomial and continued fraction interpolation over orthotriples, Applied Mathematics and Computation, vol. 217 (2011), pp. 76207635.

[22] T. H. Zhou , and M. J. Lai , Scattered data interpolation by bivariate splines with higher approximation order, J. Comput. Appl. Math., vol. 242 (2013), pp. 125140.

[23] C. G. Zhu , and R. H. Wang , Lagrange interpolation by bivariate splines on cross-cut partitions, J. Comp. Appl. Math., vol. 195 (2006), pp. 326340.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Numerical Mathematics: Theory, Methods and Applications
  • ISSN: 1004-8979
  • EISSN: 2079-7338
  • URL: /core/journals/numerical-mathematics-theory-methods-and-applications
Please enter your name
Please enter a valid email address
Who would you like to send this to? *



Full text views

Total number of HTML views: 0
Total number of PDF views: 29 *
Loading metrics...

Abstract views

Total abstract views: 101 *
Loading metrics...

* Views captured on Cambridge Core between 17th November 2016 - 23rd April 2017. This data will be updated every 24 hours.